Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 10, NWS San Angelo, TX

April 6, 20118 counties in Texas

NWS San Angelo, TX issued this red flag warning at Apr 6, 2011, 3:59 AM CDT for 8 counties in Texas. It took effect at Apr 6, 2011, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2011, 3:59 AM CDT (08:59 UTC)
In effect from
Apr 6, 2011, 11:00 AM CDT
Expired
Apr 6, 2011, 8:00 PM CDT
In force
9 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4323 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
515 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WWUS84 KSJT 060859
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
359 AM CDT WED APR 6 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS BIG COUNTRY
WEDNESDAY...

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FOR AREAS GENERALLY
WEST OF A LINE FROM CROSS PLAINS...TO OZONA...

.SOUTHWEST WINDS WILL INCREASE ONCE AGAIN ON WEDNESDAY WITH THE
STRONGEST WINDS EXPECTED ACROSS THE BIG COUNTRY. RELATIVE
HUMIDITIES WILL FALL TO 10 TO 15 PERCENT DURING THE AFTERNOON
HOURS. THE COMBINATION OF THESE FACTORS...IN ADDITION TO VERY DRY
VEGETATION...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
ACROSS THE BIG COUNTRY. IN ADDITION...CRITICAL FIRE WEATHER
CONDITIONS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON FOR AREAS
GENERALLY WEST OF A CROSS PLAINS TO OZONA LINE. 

TXZ064>066-062200-
/O.CAN.KSJT.FW.A.0009.110406T1600Z-110407T0100Z/
/O.NEW.KSJT.FW.A.0010.110407T1800Z-110408T0100Z/
STERLING-COKE-RUNNELS-
359 AM CDT WED APR 6 2011

...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE
WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CONCHO
VALLEY...

* AFFECTED AREA: IN TEXAS...STERLING...COKE...RUNNELS.

* WIND: SOUTHWEST TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS 
  AROUND 30 MPH AT TIMES.

* HUMIDITY: 8 TO 13 PERCENT.

* TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ049-054-098-099-113-114-127-128-062200-
/O.UPG.KSJT.FW.A.0009.110406T1600Z-110407T0100Z/
/O.NEW.KSJT.FW.W.0010.110406T1600Z-110407T0100Z/
/O.NEW.KSJT.FW.A.0010.110407T1800Z-110408T0100Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
359 AM CDT WED APR 6 2011

...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED
FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG
COUNTRY... 

...A FIRE WEATHER WATCH IS ALSO IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE BIG COUNTRY...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL...
  THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN. 

* WIND: SOUTHWEST TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS 
  AROUND 30 MPH AT TIMES.

* HUMIDITY: 8 TO 13 PERCENT.

* TIMING: LATE WEDNESDAY MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ071>073-076-062200-
/O.NEW.KSJT.FW.A.0010.110407T1800Z-110408T0100Z/
IRION-TOM GREEN-CONCHO-CROCKETT-
359 AM CDT WED APR 6 2011

...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE
WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CONCHO
VALLEY AND CROCKETT COUNTY...

* AFFECTED AREA: IN TEXAS...IRION...TOM GREEN...CONCHO...
  CROCKETT.

* WIND: WEST TO SOUTHWEST 20 TO 25 MPH.

* HUMIDITY: 10 TO 15 PERCENT. 

* TIMING: EARLY AFTERNOON THROUGH EVENING THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
1 follow-up statement
673 
WWUS84 KSJT 062052
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
352 PM CDT WED APR 6 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS BIG COUNTRY
THIS AFTERNOON AND EARLY EVENING...

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FOR AREAS GENERALLY
WEST OF A LINE FROM CROSS PLAINS...TO OZONA...

.GUSTY SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON INTO THE EARLY
EVENING HOURS WITH THE STRONGEST WINDS EXPECTED ACROSS THE BIG
COUNTRY. RELATIVE HUMIDITIES WILL AVERAGE BETWEEN 10 TO 15 PERCENT.
THE COMBINATION OF THESE FACTORS...IN ADDITION TO VERY DRY 
VEGETATION...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
CONTINUING ACROSS THE BIG COUNTRY. CRITICAL FIRE WEATHER CONDITIONS
WILL BE POSSIBLE ONCE AGAIN ON THURSDAY FOR AREAS GENERALLY WEST
OF A CROSS PLAINS TO OZONA LINE.

TXZ049-054-098-099-113-114-127-128-070500-
/O.CON.KSJT.FW.W.0010.000000T0000Z-110407T0100Z/
/O.CON.KSJT.FW.A.0010.110407T1800Z-110408T0100Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
352 PM CDT WED APR 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE BIG COUNTRY...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL... 
  THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN.

* WIND: SOUTHWEST TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS 
  AROUND 30 MPH AT TIMES.

* HUMIDITY: 8 TO 13 PERCENT.

* TIMING: THIS AFTERNOON THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ064>066-071>073-076-070500-
/O.CON.KSJT.FW.A.0010.110407T1800Z-110408T0100Z/
STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-
352 PM CDT WED APR 6 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE CONCHO VALLEY...

* AFFECTED AREA: IN TEXAS...STERLING...COKE...RUNNELS...IRION...TOM
  GREEN...CONCHO...CROCKETT

* WIND: SOUTHWEST TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS 
  AROUND 30 MPH AT TIMES.

* HUMIDITY: 8 TO 13 PERCENT.

* TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 6, 3:38 AM CDT, 21 minutes earlier.

Area forecast discussion, Apr 6, 3:38 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
338 AM CDT WED APR 6 2011

.SHORT TERM...
A VERY WARM DAY IS IN STORE FOR THE AREA THIS AFTERNOON. NEAR RECORD
HEAT IS EXPECTED AT ABILENE...AND TO A LESSER EXTENT AT SAN ANGELO.
THE RECORD HIGHS FOR TODAY ARE 96 AT ABILENE...AND 100 AT SAN
ANGELO. WITH A FORECAST HIGH OF 94 AT ABILENE...MATCHING OR BREAKING
THAT RECORD ISN/T OUT OF THE QUESTION. AT SAN ANGELO...WE DO NOT
EXPECT TO BREAK 100 DEGREES...BUT WE WILL LIKELY BE IN THE MID TO
UPPER 90S.

SOUTHERLY WINDS WILL REMAIN BREEZY TODAY ACROSS MOST OF THE AREA AS
A STRONG SFC PRESSURE GRADIENT IS MAINTAINED BY A SURFACE LOW/TROUGH
LAYING ACROSS THE TEXAS PANHANDLE NORTHEAST INTO SOUTHERN KANSAS...
COMBINING WITH AN EXITING AREA OF HIGH PRESSURE IN THE SOUTHERN U.S.
AS THE HIGH MOVES FARTHER AWAY FROM THE AREA...WINDS WILL GRADUALLY
DECREASE TOWARDS THE EVENING HOURS. AS THE SURFACE TROUGH REMAINS
INTACT IN SOUTHWESTERN OKLAHOMA AND NORTHWEST TEXAS TONIGHT...WINDS
WILL REMAIN BREEZY AT 10 TO 15 KNOTS THROUGH MOST OF THE OVERNIGHT
HOURS. WE WILL SEE ANOTHER WARM NIGHT WITH LOWS ONLY DROPPING INTO
THE LOWER TO MID 60S. NO PRECIPITATION IS EXPECTED OVER THE NEXT 24
HOURS.

A RED FLAG WARNING IS IN EFFECT FOR THE BIG COUNTRY TODAY FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY VALUES...AND A FIRE WEATHER WATCH IS
IN EFFECT FOR AREAS GENERALLY WEST OF A CROSS PLAINS TO OZONA LINE
FOR THURSDAY. MORE DETAILS CAN BE FOUND IN THE FIRE WEATHER
DISCUSSION BELOW.

.FIRE WEATHER...
A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE BIG COUNTRY.
A SFC HIGH IS CENTERED IN THE NORTHERN GULF OF MEXICO NEAR THE
LOUISIANA COAST AT THIS HOUR...AND THE COMBINATION OF THIS SFC
RIDGING AND THE SURFACE TROUGH TO OUR NORTH IS HELPING TO MAINTAIN A
STRONG SFC PRESSURE GRADIENT AND WINDY CONDITIONS THIS MORNING.
HOWEVER...THE SFC RIDGE WILL MOVE FARTHER EAST DURING THE DAY
TODAY...WHICH SHOULD HELP TO RELAX THE PRESSURE GRADIENT SOMEWHAT
FOR OUR AREA TODAY...AND ARGUING FOR LIGHTER WIND SPEEDS ACROSS AREA
SOUTH OF THE BIG COUNTRY. STILL THINK THAT WE WILL SEE ELEVATED
CONDITIONS FOR AREAS SOUTH OF THE BIG COUNTRY...BUT NOT EXPECTING TO
SEE PERSISTENT RED FLAG CONDITIONS AT THIS TIME.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN THURSDAY
AFTERNOON. WINDS OVER 20 MPH AT 20 FEET ALONG WITH RELATIVE HUMIDITY
OF LESS THAN 20 PERCENT WILL BE POSSIBLE AGAIN ON THURSDAY OVER THE
BIG COUNTRY...CONCHO VALLEY...AND CROCKETT COUNTY. 850MB THROUGH
500MB HEIGHTS AND WINDS WILL LINE UP WELL OUT OF THE WEST/SOUTHWEST
BY THE AFTERNOON HOURS...AND WARM TEMPERATURES WILL ALLOW THE
SURFACE TO MIX TO 700MB OR SO...BRINGING THESE STRONGER WINDS TO THE
SURFACE. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR AREAS GENERALLY
WEST OF A CROSS PLAINS TO OZONA LINE. THIS AREA MAY BE ALTERED
BETWEEN NOW AND THURSDAY. TEMPERATURES WILL AGAIN SOAR INTO THE
UPPER 80S AND LOWER 90S THURSDAY...ALLOWING RELATIVE HUMIDITIES IN
THESE AREAS TO DROP TO 10 TO 20 PERCENT.

WE WILL CONTINUE TO SEE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS
THROUGHOUT THE NEXT WEEK AS WE REMAIN IN AN ACTIVE AND PROGRESSIVE
WEATHER PATTERN.

&&

20

.LONG TERM...
LITTLE CHANGE TO PREVIOUS FORECAST WITH DRY AND UNSEASONABLY WARM
WEATHER THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND.
AFTERNOON HIGHS WILL BE IN THE UPPER 80S TO THE LOWER 90S WITH
MORNING LOWS IN THE UPPER 50S TO THE LOWER 60S. A PACIFIC COLD
FRONT IS STILL EXPECTED TO MOVE EAST THROUGH THE AREA ON SUNDAY
WITH POST-FRONTAL COOLING BRINGING TEMPERATURES CLOSER TO
SEASONAL NORMS.

AN UPPER LEVEL SYSTEM CENTERED OVER SOUTHERN CALIFORNIA LATE
FRIDAY WILL OPEN INTO A TROUGH WHOSE AXIS WILL HAVE MOVED EAST
OVER NEW MEXICO BY LATE SATURDAY. THE UPPER LEVEL SYSTEM IS STILL
FORECASTED TO MOVE EAST OVER THE PANHANDLE SATURDAY NIGHT PUSHING
A PACIFIC FRONT/DRYLINE THROUGH THE FORECAST AREA. THE BEST LOW LEVEL
MOISTURE WILL REMAIN OVER THE EASTERN HALF OF THE CWA WHERE A LINE
OF CONVECTION IS STILL EXPECTED TO DEVELOP ALONG THE EASTWARD
MOVING FRONTAL BOUNDARY OVERNIGHT SATURDAY...AIDED BY A
DEVELOPING 60+KT LLJ AND 0-6KM BULK SHEAR MAGNITUDES APPROACHING
90KTS. THE LINE OF CONVECTIVE ACTIVITY SHOULD EXIT OUR EASTERN
COUNTIES BY EARLY SUNDAY. GIVEN MODEL CONSISTENCY...HAVE RAISED
THE POPS SLIGHTLY WITH THE EASTERN HALF OF THE CWA REMAINING THE
MOST FAVORED LOCATION FOR ASSOCIATED CONVECTIVE ACTIVITY AS THE
DRYLINE MOVES EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 94  62  91  58  89 /   0   0  10  10  10
SAN ANGELO 	 95  63  93  58  93 /   0   0   0  10  10
JUNCTION 	 89  67  93  66  92 /   0   0   0  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: CALLAHAN...FISHER...HASKELL...
JONES...NOLAN...SHACKELFORD...TAYLOR...THROCKMORTON.

&&

15
Hazardous weather outlook, Apr 5, 7:58 PM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
758 PM CDT TUE APR 5 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-070100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
758 PM CDT TUE APR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

FIRE WEATHER CONDITIONS WILL REMAIN ELEVATED THIS EVENING ACROSS
WEST CENTRAL TEXAS. RELATIVE HUMIDITIES WILL REMAIN BELOW 25
PERCENT FOR THE NEXT SEVERAL HOURS WITH SOUTH WINDS NEAR 15 MPH AT
TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY
THROUGH THE UPCOMING WEEKEND DUE TO LOW RELATIVE HUMIDITY VALUES...
GUSTY WINDS...WELL ABOVE NORMAL TEMPERATURES...AND VERY DRY
VEGETATION. A FIRE WEATHER WATCH IS IN EFFECT FOR THE BIG COUNTRY
AND NORTHERN CONCHO VALLEY ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JOHNSON

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:59 AM CDTFire Weather WatchSJTCallahan, Coke, Concho, Crockett, Fisher, Haskell and 9 more24 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.